Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 8, 2024, 12:46 AM MST for De Baca County, New Mexico. It took effect at Dec 8, 2024, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2024, 12:46 AM MST (07:46 UTC)
- In effect from
- Dec 8, 2024, 10:00 AM MST
- Expired
- Dec 8, 2024, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089 WWUS75 KABQ 080746 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1246 AM MST Sun Dec 8 2024 NMZ223-233-239-081915- /O.UPG.KABQ.HW.A.0022.241208T1800Z-241209T0000Z/ /O.NEW.KABQ.HW.W.0028.241208T1700Z-241209T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 1246 AM MST Sun Dec 8 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 40 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Highlands, Eastern Lincoln County, and Guadalupe County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will impact the area around Clines Corners and Vaughn. $$ NMZ237-081915- /O.NEW.KABQ.WI.Y.0049.241208T1700Z-241209T0000Z/ De Baca County- 1246 AM MST Sun Dec 8 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...De Baca County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...The strongest winds will impact western De Baca County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
2 follow-up statements
374 WWUS75 KABQ 081808 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1108 AM MST Sun Dec 8 2024 NMZ223-233-239-090000- /O.CON.KABQ.HW.W.0028.000000T0000Z-241209T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 1108 AM MST Sun Dec 8 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Central Highlands, Eastern Lincoln County, and Guadalupe County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will impact the area around Clines Corners and Vaughn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-090000- /O.CON.KABQ.WI.Y.0049.000000T0000Z-241209T0000Z/ De Baca County- 1108 AM MST Sun Dec 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...De Baca County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...The strongest winds will impact western De Baca County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 25
765 WWUS75 KABQ 082335 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 435 PM MST Sun Dec 8 2024 NMZ223-233-239-090045- /O.EXP.KABQ.HW.W.0028.000000T0000Z-241209T0000Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 435 PM MST Sun Dec 8 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ237-090045- /O.EXP.KABQ.WI.Y.0049.000000T0000Z-241209T0000Z/ De Baca County- 435 PM MST Sun Dec 8 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:25 PM MST, 2 hours 21 minutes earlier. Its key messages:
- Updated at 935 PM MST Sat Dec 7 2024
- Patchy dense fog and freezing fog in east-central NM tomorrow morning.
- Gusty westerly wind gusts up to 60 mph will create hazardous crosswinds in east-central NM on Sunday afternoon.
- A quick hitting winter storm looks to bring colder temps and light snow early next week. Very cold temps will increase the risk of frostbite and hypothermia Wednesday morning.
Area forecast discussion, Dec 7, 10:25 PM MST, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1025 PM MST Sat Dec 7 2024 ...New AVIATION... .KEY MESSAGES... Updated at 935 PM MST Sat Dec 7 2024 - Patchy dense fog and freezing fog in east-central NM tomorrow morning. - Gusty westerly wind gusts up to 60 mph will create hazardous crosswinds in east-central NM on Sunday afternoon. - A quick hitting winter storm looks to bring colder temps and light snow early next week. Very cold temps will increase the risk of frostbite and hypothermia Wednesday morning. && .SYNOPSIS... Issued at 342 PM MST Sat Dec 7 2024 Once again, low clouds and fog will be possible for parts of east-central New Mexico in the morning tomorrow. The central highlands will see another round of gusty winds and a High Wind Watch has been issued. A brief winter system will enter the region on Monday and bring light snowfall accumulations and some gusty winds with the frontal passage. The highest accumulations of 2-3 inches will be observed in the Raton Pass area. After the system exits on Tuesday morning, a cold air mass will bring abnormally cold temperatures for Tuesday and Wednesday. Temperatures will warm up after Wednesday and conditions look to remain dry through the end of next week. && .SHORT TERM... (This evening through Sunday night) Issued at 342 PM MST Sat Dec 7 2024 Remaining low clouds finally eroded across eastern NM early this afternoon. The main concern tonight is will they return, and to what extent. A deepening lee side trough will allow westerly flow to increase overnight, so the overall extent of low clouds and fog should be considerably less than this morning. One exception is within the Pecos River Valley near Roswell and the Upper Tularosa Basin near Carrizozo where the winds should remain low enough in the morning for low clouds and/or fog to develop. Some models also suggest that the Estancia Valley will also be socked in with low clouds and/or fog, but given the westerly flow, confidence is much lower there. Any clouds/fog that develop will quickly erode in the morning as westerly winds rapidly increase. It's possible that there will be some mountain wave activity, however, flow aloft is not perpendicular to the Central Mountain Chain (more like a 45 degree angle) so overall confidence is moderate to low for that. Nonetheless, a mid level speed max with H7 winds near 45 kt will be crossing the state. Mixing heights will be rather low, so the highest winds speeds will be just east of the Central Mountain Chain along the highlands. The previous shift issued a High Wind Watch for this area and will keep that intact as guidance continues to show speeds/gusts close to reaching criteria. The downslope component will help temperatures climb well into the 60s across eastern NM. These areas should be 10 to 15 degrees above normal, while temperatures up to 10 degrees above normal are expected elsewhere. The winds will diminish in the evening. && .LONG TERM... (Monday through Friday) Issued at 342 PM MST Sat Dec 7 2024 A positively tilted trough will race through New Mexico on Monday which will bring a brief winter system that will essentially sneeze some snowfall over eastern slopes of the central mountain chain. With 35-45kt 700mb winds still overhead on Monday morning, the central highlands will still be seeing some elevated winds speeds during the morning hours. Throughout the day, New Mexico will fall victim to a two tiered frontal assault as a backdoor front makes its way across the eastern plains, while a Pacific front enters through the Four Corners ahead of the upper level trough. The Pacific front looks to bring gusty NW winds for much the western half of New Mexico and into the central mountains and highlands. As a result, bumped up winds closer to the higher end of guidance for the afternoon hours on Monday, with peak gusts of 30- 35kts. The two fronts converge over a surface low in eastern New Mexico, with winds becoming more northerly throughout the state as the trough passes overhead on Tuesday morning. Guidance has once again trended down for snowfall associated with this system and most of the moisture for precipitation will be limited to northeastern New Mexico. Forecast snowfall accumulations are light, but upslope flow along the eastern slopes of the Sangre de Cristo mountains look to squeeze out 2-3 inches over the higher terrain near the Colorado Border. Raton Pass will be the main area of concern with about a 60% chance of seeing greater than 2 inches. Slick travel conditions are possible for motorists driving along I- 25 on Monday night and into Tuesday morning for this area. The system quickly exits the region on Tuesday with the possibility of flurries for areas around the central highlands and lower central mountains during the morning. An abnormally cold airmass will make for a chilly Tuesday, with highs 5 to 15 degrees below normal throughout the state. CAA throughout the day will make for a chilly night as well, with many locations seeing the coldest temperatures of the season on Wednesday morning. Make sure to wear several layers and turn car heaters on for the morning commute to school and work, as lows for western New Mexico will be in the teens and single digits, while eastern New Mexico will be in the low 20s and teens. Overall, low temperatures will be 5 to ten degrees below average for this time of year. Temperatures will warm up after Wednesday and weather looks to remain dry for the end of the week as a more zonal pattern returns to the area. Some models are hinting at some shallow troughs moving through the intermountain west by the end of the week and bringing some precipitation back into the forecast. && .AVIATION... (06Z TAFS) Issued at 935 PM MST Sat Dec 7 2024 VFR conditions prevail and are forecast to persist through the TAF period, except for at KROW where IFR conditions are forecast overnight with areas of low stratus/fog developing. KROW may see LIFR conditions in dense fog briefly early Sunday morning, but lower forecast confidence on LIFR conditions at this time. Otherwise, the westerlies will be on the uptrend Sunday afternoon, resulting in gusty winds by afternoon. && .FIRE WEATHER... Issued at 342 PM MST Sat Dec 7 2024 Widespread critical fire weather conditions are not expected for the next week. A Sunday, a mid-level speed max will cross central portions of the state. Though mixing heights will be low, areas just east of the Sandia and Manzano Mountains will have the potential to gust between 50 and 60 mph. Downsloping across eastern NM will also allow temperatures to climb to 10 to 15 degrees above normal. Poor ventilation will remain a concern across northern NM. Both a Pacific and backdoor cold front will push into NM on Monday. Gusty winds are expected behind each improving ventilation. Temperatures will trend back downward and light snow accumulations are expected across the Sangre de Cristo Mountains and near Raton Pass. In the wake of an upper level trough passage, temperatures will continue to trend downward on Tuesday, and significantly so. All areas will be 5 to 15 degrees below normal. On Wednesday, a warming trend will commence through the end of the week. Models suggest a few disturbances will cross the state, but timing remains questionable and all look dry in nature. Poor ventilation is expected for the latter half of the week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 20 50 21 44 / 0 0 0 0 Dulce........................... 14 48 16 43 / 0 0 0 5 Cuba............................ 19 50 23 47 / 0 0 0 0 Gallup.......................... 13 54 19 48 / 0 0 0 0 El Morro........................ 20 50 26 46 / 0 0 0 0 Grants.......................... 15 55 21 50 / 0 0 0 0 Quemado......................... 20 54 24 51 / 0 0 0 0 Magdalena....................... 29 57 33 55 / 0 0 0 0 Datil........................... 24 53 28 52 / 0 0 0 0 Reserve......................... 17 62 18 61 / 0 0 0 0 Glenwood........................ 28 63 29 62 / 0 0 0 0 Chama........................... 17 45 17 39 / 0 0 0 10 Los Alamos...................... 28 49 29 46 / 0 0 0 0 Pecos........................... 25 53 28 48 / 0 0 0 0 Cerro/Questa.................... 20 48 24 42 / 0 0 0 10 Red River....................... 14 43 20 34 / 0 0 0 20 Angel Fire...................... 6 47 16 38 / 0 0 0 10 Taos............................ 15 49 18 45 / 0 0 0 0 Mora............................ 22 57 26 48 / 0 0 0 0 Espanola........................ 22 56 24 53 / 0 0 0 0 Santa Fe........................ 26 50 29 47 / 0 0 0 0 Santa Fe Airport................ 24 53 26 51 / 0 0 0 0 Albuquerque Foothills........... 31 54 33 53 / 0 0 0 0 Albuquerque Heights............. 30 56 31 55 / 0 0 0 0 Albuquerque Valley.............. 25 58 29 58 / 0 0 0 0 Albuquerque West Mesa........... 26 57 30 56 / 0 0 0 0 Belen........................... 23 60 25 60 / 0 0 0 0 Bernalillo...................... 27 58 29 56 / 0 0 0 0 Bosque Farms.................... 22 57 25 58 / 0 0 0 0 Corrales........................ 26 58 28 56 / 0 0 0 0 Los Lunas....................... 21 57 24 59 / 0 0 0 0 Placitas........................ 30 53 31 52 / 0 0 0 0 Rio Rancho...................... 29 57 31 54 / 0 0 0 0 Socorro......................... 29 63 33 63 / 0 0 0 0 Sandia Park/Cedar Crest......... 27 50 30 48 / 0 0 0 0 Tijeras......................... 29 51 32 50 / 0 0 0 0 Edgewood........................ 28 51 30 49 / 0 0 0 0 Moriarty/Estancia............... 19 54 23 52 / 0 0 0 0 Clines Corners.................. 25 50 28 47 / 0 0 0 0 Mountainair..................... 27 54 32 53 / 0 0 0 0 Gran Quivira.................... 26 54 31 53 / 0 0 0 0 Carrizozo....................... 32 56 35 57 / 0 0 0 0 Ruidoso......................... 30 53 36 53 / 0 0 0 0 Capulin......................... 24 56 25 37 / 0 0 0 10 Raton........................... 20 61 23 44 / 0 0 0 10 Springer........................ 17 59 21 43 / 0 0 0 0 Las Vegas....................... 24 59 28 47 / 0 0 0 0 Clayton......................... 31 64 31 44 / 0 0 0 0 Roy............................. 25 60 30 44 / 0 0 0 0 Conchas......................... 26 67 31 53 / 0 0 0 0 Santa Rosa...................... 32 61 37 55 / 0 0 0 0 Tucumcari....................... 29 66 30 51 / 0 0 0 0 Clovis.......................... 34 66 36 57 / 0 0 0 0 Portales........................ 33 67 35 59 / 0 0 0 0 Fort Sumner..................... 30 67 38 60 / 0 0 0 0 Roswell......................... 37 70 37 67 / 0 0 0 0 Picacho......................... 37 63 44 64 / 0 0 0 0 Elk............................. 35 62 41 62 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday afternoon for NMZ223-233-239. && SHORT TERM...34 LONG TERM....25 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 12:46 AM MST | High Wind Warning | ABQ | Guadalupe, Lincoln, San Miguel, Santa Fe, Torrance | 16 hr |
| Dec 8, 2:27 PM MST | Winter Weather Advisory | ABQ | Colfax, Union | 36 hr |
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.